Alert archive / California / Flash Flood Watches in 2022

Flash Flood Watch 1, NWS Eureka, CA

August 2, 2022

NWS Eureka, CA issued this flash flood watch at Aug 2, 2022, 9:42 AM PDT. It took effect at Aug 2, 2022, 2:00 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2022, 9:42 AM PDT (16:42 UTC)
In effect from
Aug 2, 2022, 2:00 PM PDT
Expired
Aug 2, 2022, 6:10 PM PDT
In force
4 hr
Issued by
NWS Eureka, CA
Flood severity
None

The text

As transmitted.

425 
WGUS66 KEKA 021642
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Eureka CA
942 AM PDT Tue Aug 2 2022

CAZ107-030045-
/O.NEW.KEKA.FF.A.0001.220802T2100Z-220803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-
942 AM PDT Tue Aug 2 2022


* WHAT...Flooding caused by excessive rainfall and debris flow 
  around burn scars is possible.

* WHERE...A portion of northwest California, including the following 
  area, Northeast Trinity County and specifically around the Coffee 
  Creek Road area.

* WHEN...From 2 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Heavy rainfall could trigger flash flooding...mud and 
  debris flow along drainages and low-lying areas.

* ADDITIONAL DETAILS...
  - National Weather Service Meteorologists are forecasting the
    potential of heavy rainfall over multiple burn scars, which
    may lead to flash flooding and debris flows.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JT
2 follow-up statements
963 
WGUS66 KEKA 021749
FFAEKA

Flood Watch
National Weather Service Eureka CA
1049 AM PDT Tue Aug 2 2022

CAZ107-030400-
/O.CON.KEKA.FF.A.0001.220802T2100Z-220803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-
1049 AM PDT Tue Aug 2 2022


* WHAT...Flooding caused by excessive rainfall and debris flow 
  around burn scars is possible.

* WHERE...A portion of northwest California, including the following 
  area, Northern Trinity County and specifically the Coffee Creek 
  Road area.

* WHEN...From 2 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Heavy rainfall could trigger flash flooding...mud and 
  debris flow along drainages and low-lying areas.

* ADDITIONAL DETAILS...
  - National Weather Service Meteorologists are forecasting the
    potential of heavy rainfall over multiple burn scars, which
    may lead to flash flooding and debris flows.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JT
392 
WGUS66 KEKA 030110
FFAEKA

Flood Watch
National Weather Service Eureka CA
610 PM PDT Tue Aug 2 2022

CAZ107-030215-
/O.CAN.KEKA.FF.A.0001.000000T0000Z-220803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Trinity-
610 PM PDT Tue Aug 2 2022

...FLASH FLOOD WATCH HAS BEEN REPLACED WITH A FLASH FLOOD WARNING...

The Flash Flood Watch is replaced by a flash flood warning for a 
portion of northwest California, including the following area, 
Northern Trinity.

$$

ZVS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 2, 5:14 AM PDT, 4 hours 28 minutes earlier.

Area forecast discussion, Aug 2, 5:14 AM PDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
514 AM PDT Tue Aug 2 2022

.SYNOPSIS...The threat for isolated thunderstorms will persist
through this evening over the interior mountains. Interior temperatures
will quickly warm back up and remain above normal all week. Northerly
winds will build offshore by mid week, bringing a return of night
and morning low clouds and fog.

&&

.DISCUSSION...Lightning and thunderstorm activity has been occurring
over southern and central parts of Oregon through the night. A
moist southerly flow aloft has been feeding into northeastern
Trinity county where rain gauges have been reporting 0.01 to
0.05 of an inch of rain. No cloud-to-ground lightning strikes
have been detected across the forecast area through the night. We
will probably see an uptick in lightning activity across the
forecast area today, mainly in Trinity county around the Alps.
Stronger diurnal heating is expected today with less multi-layer
cloud cover. Precipitable water values remain quite high, above
1.25in, but confined mostly to mid levels (10kft MSL). Looking at
the HREF probabilities for 1 inch or more in 6 hours, there is a
60% to 70% chance north of Carrville in NE Trinity. Calibrated
guidance indicates max rain rates around 0.25/hr around Coffee
Creek and Scott Mountain Summit, though HRRR has higher max rates
approaching 0.50in/hr. Locally heavy rain will certainly be
possible for NE Trinty County with storms this afternoon and early
evening.

Otherwise, a persistent cutoff low pressure system offshore will
wander away and westward allowing upper ridging over the SW US
to re-establish over the area through the rest of the week. This
will result in quick warming and above normal temperatures all
week. There are indications for another southerly moisture surge
associated with the mid level remnants of Hurricane Frank. The
bulk of the moisture appears to get absorbed into the cut-off low.
An upstream kicker and mid level deformation will cross the area
late Friday and we could see some showers or perhaps some elevated
convection offshore with the passage of this shortwave. Models
diverge on the persistence of the ridge and another moist air
stream toward the latter portion of the weekend. This will need to
be watched for more convection on Sunday into early next week.
Else, seasonably hot temperatures and dry conditions are expected
for the interior through early next week.

&&

.AVIATION...Stratus and some patchy fog made its way into CEC from
the north early this Tuesday morning and is advecting south along
the coast. Light onshore flow and a strengthening low level
inversion will work together to limit the improvement with only
brief receding/scattering for today. LIFR CIGS and VIS will settle
in for the northern terminals tonight while UKI remains VFR.

&&

.MARINE...Light northerly to northwesterly winds of 5 to
10kts with small seas of 3 to 5 feet will continue on Tuesday.
Northerlies will then increase early Wednesday morning. Advisory
level winds will begin expanding outward from the southern waters by
as early as Wednesday evening, and will strengthen through Thursday.
The current forecast shows the northerlies breaking down/moving west
late week and into the weekend as a meandering upper low nears, but
there remains uncertainty in its evolution. Otherwise, steep, short
period seas will begin to dominate the waters starting Wednesday
while some small mid to long period southerly swells up to 3 feet
persist.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 2, 4:15 AM PDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
415 AM PDT Tue Aug 2 2022

CAZ101-103-104-106-109-110-112>115-030000-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
415 AM PDT Tue Aug 2 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105-107-108-111-030000-
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Southern Trinity-Northeastern Mendocino Interior-
415 AM PDT Tue Aug 2 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Isolated thunderstorms will be possible this afternoon and early
this evening. The primary threat will be lightning strikes. Isolated
and brief heavy rain will also be possible with storms, mainly in
northeastern Trinity county along highway 3.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:27 PM PDTSpecial Weather StatementEKATrinity33 min

Nearby

Flash Flood Watches in California, 2022Every flash flood watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.